MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Perforation (2001)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "risk factors and a nomogram for prediction of post-endoscopic submucosal dissection electrocoagulation syndrome for superficial colorectal lesions".Literature summary background post-endoscopic submucosal dissection electrocoagulation syndrome (peecs) is an uncommon complication after colorectal endoscopic submucosal dissection (esd).This study aimed to explore the risk factors of peecs for superficial colorectal lesions based on the latest and consistent diagnostic criteria and to establish a predictive nomogram model.Methods this retrospective analysis included patients with superficial colorectal lesions who underwent endoscopic submucosal dissection (esd) between june 2008 and december 2021 in our center.The independent risk factors of peecs for superficial colorectal lesions were identified using least absolute shrinkage and selection operator (lasso) logistic regression analysis, as well as univariate analysis and multivariate logistic regression, and derived predictive nomogram model was constructed.Results among the 555 patients with superficial colorectal lesions enrolled, peecs occurred in 45 (8.1%) patients.Multivariate logistic regression revealed that female sex (or 3.94, p < 0.001), age > 50 years (or 4.28, p = 0.02), injury to muscle layer (or 10.38, p < 0.001), non-lifting sign (or 2.20, p = 0.04) and inadequate bowel preparation (or 5.61, p < 0.001) were independent risk factors of peecs for superficial colorectal lesions.A predictive nomogram model was constructed based on the above five predictors.For this model, the area under the receiver operating characteristic (roc) curve was 0.855, the calibration curve exhibited good consistency between the prediction and the actual observation, and the c-index was confirmed as 0.843 by bootstrap method.Conclusion female sex, age > 50 years, injury to muscle layer, non-lifting sign and inadequate bowel preparation were independent risk factors of peecs for superficial colorectal lesions.The proposed nomogram could accurately predict the risk of peecs for superficial colorectal lesions.Type of adverse events/number of patients intraoperative perforation (72) delayed perforation (3) intraoperative bleeding (280) delayed bleeding (36) postoperative fever (166) post-endoscopic submucosal dissection electrocoagulation syndrome (45) postoperative fever (127) localized abdominal pain or tenderness (45) fever (39) inflammatory response (27).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20214383
Report Number9614641-2024-01824
Device Sequence Number15285868
Product Code KNS
UDI-Device Identifier04953170251535
UDI-Public04953170251535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL KNIFE, KD-655Q, SN-UNK; HOOK KNIFE ELECTROSURGICAL KNIFE, KD-620QR, SN-UNK; SCOPE DISTAL ATTACHEMENT, D-201-11802, SN-UNK; SCOPE DISTAL ATTACHEMENT, D-201-11802, SN-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown